Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffering with stomach ache, diarrhea, severe flatulence, nausea. No relief with lopamide. Help?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5364 Questions
hi ,
this is XXXXXXX
i am suffering from stomach ache and diarrhea since today morning
The stomach ache is spasmic and there is lot of flatulence
i have nausea at times as well
i am currently taking the lopamide , but the diarrhea hasn't stopped
please contact me immediately
Posted Fri, 14 Jun 2013 in General Health
Answered by Dr. Grzegorz Stanko 17 minutes later

Thank you for the query.

The most common reason of diarrhea is bacterial or viral infection of the gastrointestinal tract. Nausea, vomiting, abdominal pain, fever, weakness can be also present. Most of such diarrhea goes away without medical attention. However if it will last longer than 48 hours, stool tests should be done.

Loperamid is a good medicine for diarrhea, however should not be used in case of blood or mucus in the stool. It should be taken 4 mg (two tablets at once) than 2mg after every loose stool until the diarrhea won’t go away. You should not take more than 8 tablets for 24 hours.

You should also stop taking any foods for a day or two. Drink plenty of liquids. Hot bath can relax smooth muscles and help with diarrhea. If the diarrhea will stop, you should start with BRAT diet (banana, rice, XXXXXXX sauce, toast) for next day and after that slowly come back to regular food.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor